Neurotoxicity following addition of intravenous valproate to lamotrigine therapy.

Academic Article

Abstract

  • Reversible neurotoxic symptoms were observed in three adult patients with absence status epilepticus on lamotrigine (LTG) therapy after administration of an IV bolus followed by oral valproic acid (VPA). Neurotoxicity was likely related to elevated serum LTG levels, as improvement correlated with discontinuing or reducing LTG dosage.
  • Authors

    Published In

  • Neurology  Journal
  • Keywords

  • Administration, Oral, Adult, Ammonia, Anticonvulsants, Confusion, Drug Interactions, Drug Therapy, Combination, Epilepsy, Absence, Epilepsy, Generalized, Female, Glucuronosyltransferase, Humans, Inactivation, Metabolic, Injections, Intravenous, Lamotrigine, Middle Aged, Status Epilepticus, Triazines, Valproic Acid
  • Author List

  • Burneo JG; Limdi N; Kuzniecky RI; Knowlton RC; Mendez M; Lawn N; Faught E; Welty TE; Prasad A
  • Start Page

  • 1991
  • End Page

  • 1992
  • Volume

  • 60
  • Issue

  • 12